Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 103, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 3, 2001, 2:03 PM EDT for Bradley County, Hamilton County, Tennessee. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2001, 2:03 PM EDT (18:03 UTC)
- Expired
- Jul 3, 2001, 2:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
Counties Bradley County, TN, Hamilton County, TN
The radar
The Northeast Alabama radar (KHTX), 101 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 986 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 031803 SVRMRX TNC011-065-031845- /NEW.KMRX.SV.W.0185.031803-031845/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 203 PM EDT TUE JUL 3 2001 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BRADLEY COUNTY IN EAST TENNESSEE HAMILTON COUNTY IN EAST TENNESSEE * UNTIL 245 PM EDT * AT 201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHWEST OF MCDONALD...OR 11 MILES WEST OF CLEVELAND...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MCDONALD AROUND 210 PM EDT HOPEWELL AROUND 225 PM EDT CLEVELAND AROUND 230 PM EDT TASSO AROUND 235 PM EDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 70 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES... AND DAMAGE CHIMNEYS AND TV ANTENNAS. HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS. FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING. AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT WHILE LIGHTNING IS IN THE AREA. $$ LAT...LON 3523 8517 3503 8511 3505 8477 3531 8480 AUSTIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 9:35 AM EDT, 4 hours 28 minutes earlier.
Area forecast discussion, Jul 3, 9:35 AM EDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 935 AM EDT TUE JUL 3 2001 QUICK ZONE FORECAST UPDATE ALREADY SENT...ELIMINATING THE MENTION OF FOG THIS MORNING. AND...FOR THIS AFTERNOON...BUMPED HIGH TEMPERATURES IN THE SOUTHERN VALLEY TO NEAR 90 AND SOUTHWEST WINDS IN THE CENTRAL VALLEY. .MRX... NC...NONE. TN...NONE. VA...NONE. DH
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 2:15 PM EDT | Severe Thunderstorm Warning | MRX | Knox | 30 min |
| Jul 3, 2:45 PM EDT | Flash Flood Warning | MRX | Carter | 3 hr |
| Jul 3, 2:57 PM EDT | Severe Thunderstorm Warning | MRX | Polk | 48 min |
| Jul 3, 4:15 PM EDT | Flash Flood Warning | MRX | Sullivan | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.